Take it! Your doctor said to take it. Just trust her.
Tylenol PM IS Benadryl - just packaged differently and mixed w/ acetomeniphen. Benadryl is given to people who have allergic reactions, so it rarely should cause a side-effect. In fact, some people take Benadryl to help with their anxiety because of the drowsy effect it has. Also, it's an anti-histamine, and there is something about having high levels of histamine that can make people a bit anxious, I think. I used to take a different anti-histamine called hydroxizine that my doctor gave me after my son was born. She gave it to me because it was safe to take while breastfeeding and would help my anxiety and help me sleep.
I would 100% not worry a BIT about taking benadryl with your other meds, and I'm a worry wort about mixing meds (ask my mom! She's had to "force" me a time to two to take some. That's how I know all this junk on different meds).
And, for what it's worth, the insomnia is exactly why I had a hard time with propranalol. My doc gave it to me to help me w/ my anxiety & BP spikes, but I'd end up taking it for a spike and then stay up ALL NIGHT LONG freaked out about it. It was awful for me
Hopefully someone else will post and encourage you to take it to help you get the sleep you need. However, knowing you, it might backfire the first night and you'll stay up looking for side effects. But, after you make it through the first night with no ill effects, I bet you it will help a lot the second night